Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 2, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Feb 3, 2006, 6:25 PM EST for Collier County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 3, 2006, 6:25 PM EST (23:25 UTC)
- Expired
- Feb 3, 2006, 7:00 PM EST
- In force
- 35 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Collier County, FL
The radar
The Miami radar (KAMX), 129 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 11.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 453 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 032326 SVRMFL FLC021-040000- /O.NEW.KMFL.SV.W.0002.060203T2325Z-060204T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 625 PM EST FRI FEB 3 2006 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN COLLIER COUNTY IN SOUTH FLORIDA * UNTIL 700 PM EST * AT 620 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED OVER MARCO ISLAND...AND MOVING EAST AT 20 MPH. * THE STORM WILL AFFECT... MARCO ISLAND GOODLAND ROYAL PALM HAMMOCK COPELAND SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 2591 8183 2585 8181 2592 8133 2615 8143 $$ DG
1 follow-up statement
000 WWUS52 KMFL 032356 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 655 PM EST FRI FEB 3 2006 FLC021-040005- /O.EXP.KMFL.SV.W.0002.000000T0000Z-060204T0000Z/ COLLIER FL- 655 PM EST FRI FEB 3 2006 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN COLLIER COUNTY EXPIRES AT 700 PM EST... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED. THUS...THE SEVERE THUNDERSTORM WARNING FOR WESTERN COLLIER COUNTY WILL BE ALLOWED TO EXPIRE. LAT...LON 2591 8183 2585 8181 2592 8133 2615 8143 $$ DG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 3, 2:19 PM EST, 4 hours 6 minutes earlier.
Area forecast discussion, Feb 3, 2:19 PM EST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 219 PM EST FRI FEB 3 2006 .DISCUSSION...LARGE AMPLITUDE TROUGH DOWN THE MIDDLE OF THE COUNTRY PROVIDING A SERIES OF SHORT WAVE TROUGHS MOVING ACROSS FLORIDA FOR THE NEXT 18 TO 24 HOURS. RESOLVING EACH SHORT WAVE IS DIFFICULT BUT IMPORTANT FOR THE EFFECT ON SOUTH FLORIDA WEATHER TONIGHT AND SATURDAY. UPPER AIR PLOT FOR 12Z DOES NOT SEEM TO SHOW AS MANY MEXICAN OBSERVATIONS AS I WOULD LIKE TO SEE TO RESOLVE THE SOUTHERN STREAM THAT WILL AFFECT FLORIDA BUT IT DOES SHOW SIX SO HOPEFULLY THAT WILL HELP. BOTH GFS AND NAM SEEM TO COME TO CONSENSUS THAT SHORT WAVE NOW AFFECTING CENTRAL FLORIDA WILL MOVE OUT FOLLOWED BY A WEAKER WAVE NEAR THE YUCATAN AT 12Z MOVING ACROSS SOUTH FLORIDA TONIGHT. A STRONGER SHORT WAVE IS EXPECTED TO MOVE ACROSS SOUTH FLORIDA SATURDAY WHICH WILL SUPPORT THE CONVECTION WE HAVE BEEN ADVERTISING. BOTH MODELS SHOW A SIGNIFICANT JET STREAK IN EXCESS OF 100 KNOTS MOVING FROM THE GULF ACROSS CENTRAL FLORIDA TONIGHT AND SLIDING SOUTH SATURDAY MORNING SO THAT MUCH OF OUR CWA IS IN THE FAVORED RIGHT FRONT QUADRANT...ASSUMING A FAIRLY STRAIGHT LINE JET...BY 18Z. HEAVY RAINFALL ACROSS CENTRAL FLORIDA MAY ACT TO AMPLIFY THE DIFFERENCES ACROSS A BOUNDARY BETWEEN THE COOLER AIR THERE AND THE VERY WARM MOIST UNSTABLE AIR ACROSS SOUTH FLORIDA. THIS TIME OF YEAR...WITH A BOUNDARY TO ACT ON AND GOOD SUPPORT ALOFT WITH POTENTIALLY FAVORABLE WIND SHEAR PROFILES...SEVERE WEATHER AGAIN SEEMS A GOOD BET. MUST WATCH ANY BOUNDARY CLOSELY THAT CAN BE ANALYZED IN THE MESOSCALE OBSERVATIONS AND SEE IF IT SINKS SOUTHWARD INTO THE CWA. THUNDERSTORMS VISIBLE ON SATELLITE IN THE GULF MOVING STEADILY TOWARD THE SOUTHWEST GULF COAST. WILL INCREASE CHANCES FOR THUNDERSTORMS IN THE COLLIER AND LAKE REGION IN ANTICIPATION. THUNDERSTORMS IN THE LAKE REGION THIS AFTERNOON BRIEFLY HAD SEVERE APPEARANCE AND WITH SOUTHWARD MOVING BOUNDARY MUST BE ON GUARD. WITH DEWPOINTS WELL INTO THE 70S AND SURFACE WINDS NOT BRIDGING ACROSS THE FRONTAL ZONE LIKE THE LAST SEVERAL FRONTS WE HAVE HAD...THE MODEL WIND PROFILES SHOW GOOD VEERING TONIGHT AND SOME VEERING EARLY TOMORROW BUT BECOMES MORE UNIDIRECTIONAL SATURDAY BUT WITH SOME SPEED SHEAR. WILL HAVE TO WAIT AND SEE ON MESOSCALE FEATURES. COLD FRONT TIMING LOOKS LIKE IN THE SOUTHWEST GULF COAST AND LAKE OKEE REGION BY EARLY AFTERNOON...PALM BEACH BY MID AFTERNOON AND REACHING THE METRO SOUTHEAST COAST BY EVENING. HPC QPF SHOWS 1 TO 2 INCHES FOR SOUTHWEST GULF COAST AND LAKE OKEE REGION WHICH IS THE DRIEST AREA OF SOUTH FLORIDA WITH LESS THAN A HALF INCH OVER THE PAST TWO MONTHS. THIS WILL HOPEFULLY WORK OUT...LESSER AMOUNTS EXPECTED FOR THE METRO SOUTHEAST COAST AS THE FRONT SWEEPS THROUGH SATURDAY AFTERNOON. AFTER THE FRONT...COLD AIR REESTABLISHES ITSELF ACROSS THE PENINSULA WITH STRONG NORTHWEST WINDS. WIND CHILL MAY BE A FACTOR SUNDAY MORNING WITH A RADIATIONAL COOLING NIGHT SUNDAY NIGHT AND THE LOWEST TEMPERATURES EXPECTED MONDAY MORNING. AT THIS TIME EXPECT LOWS TO DIP INTO THE 30S IN THE NORMALLY COLDER LOCATIONS AWAY FROM LAKE OKEECHOBEE ON MONDAY MORNING SO GROWERS OF VEGETABLES AROUND THE LAKE MAY NEED TO TAKE SOME PRECAUTIONS OVER THE WEEKEND. ORIGIN OF THE HIGH DOES NOT LOOK TO BE ARCTIC AS THE SOURCE SEEMS TO COME OVER THE ROCKIES AND IT IS NOT PARTICULARLY STRONG SO IT DOES NOT MATCH OUR PATTERNS FOR A FREEZE SITUATION. WILL NOT ISSUE A FREEZE OUTLOOK BUT WILL INCLUDE PATCHY FROST FOR THE INLAND AREAS AWAY FROM LAKE OKEECHOBEE FOR MONDAY MORNING. && .MARINE...ISSUED EXERCISE CAUTION FOR THE ATLANTIC WATERS IN LATE MORNING UPDATE. WILL CONTINUE THIS THROUGH TONIGHT AND TOMORROW AHEAD OF THE FRONT. WILL LIKELY NEED SCA FOR ALL WATERS BEHIND THE FRONT LATE SATURDAY AND SATURDAY NIGHT. WINDS WILL BE DIMINISHING SUNDAY. && .FIRE WEATHER...NO CONCERNS AT PRESENT BUT MAY HAVE SOME PROBLEM SUNDAY AFTERNOON WITH LOW RELATIVE HUMIDITIES AND SOME RESIDUAL WIND AS WELL AS MONDAY AFTERNOON WITH LOW RELATIVE HUMIDITY. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 71 78 49 67 / 40 70 20 0 FORT LAUDERDALE 71 80 49 68 / 40 70 20 0 MIAMI 71 80 52 68 / 40 70 20 0 NAPLES 68 71 49 66 / 70 80 10 0 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && 50
Hazardous weather outlook, Feb 3, 10:46 AM EST, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 1046 AM EST FRI FEB 3 2006 FLZ063-066>075-041515- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 1010 AM EST FRI FEB 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER INTERIOR AND WESTERN PORTIONS OF SOUTH FLORIDA LATER TODAY. THESE STORMS MAY PRODUCE FREQUENT LIGHTNING STRIKES AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ...A FEW STRONG STORMS POSSIBLE ON SATURDAY... ...COLD WIND CHILLS POSSIBLE INTERIOR AREAS EARLY SUNDAY MORNING... ...COLDER TEMPERATURES POSSIBLE SUNDAY NIGHT ACROSS SOUTH FLORIDA... A STRONG COLD FRONT WILL MOVE THROUGH SOUTH FLORIDA ON SATURDAY. A LINE OF SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF THE COLD FRONT AND MOVE THROUGH SOUTH FLORIDA SATURDAY MORNING INTO EARLY AFTERNOON. A FEW OF THE STORMS COULD PRODUCE FREQUENT LIGHTNING STRIKES, GUSTY WINDS, SMALL HAIL, AND HEAVY RAINFALL. COOLER, DRIER AIR WILL THEN SPREAD ACROSS SOUTH FLORIDA SATURDAY NIGHT BEHIND THE COLD FRONT. THIS WILL ALLOW FOR TEMPERATURES TO FALL TO AROUND 40 BY SUNRISE SUNDAY MORNING OVER THE INTERIOR AREAS AND MOSTLY 40S ELSEWHERE, EXCEPT NEAR 50 ALONG THE SOUTHEAST COAST. THE WINDS WILL DIMINISH TO 10 MPH OR LESS OVER MUCH OF SOUTH FLORIDA BY LATE SATURDAY NIGHT, HOWEVER, WIND CHILL READINGS MAY STILL REACH THE MID TO UPPER 30S OVER THE INTERIOR AREAS, AND LOWER TO MID 40S ALONG THE EAST COAST. HIGH PRESSURE WILL THEN BUILD INTO SOUTH FLORIDA SUNDAY NIGHT ALLOWING FOR GOOD RADIATIONAL COOLING TO SET UP. THEREFORE, TEMPERATURES WILL LIKELY FALL TO THE MID AND UPPER 30S OVER THE NORTHERN INTERIOR AREAS, WITH MOSTLY 40S ELSEWHERE. SEAS WILL BUILD TO 7 FEET OR HIGHER ON SATURDAY OVER THE GULF AND ATLANTIC COASTAL WATERS...ESPECIALLY IN THE GULF STREAM. THE SEAS WILL REMAIN 7 FEET OR HIGHER INTO SUNDAY BEFORE SUBSIDING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ON SATURDAY. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
In the hours before
Special weather statement, Feb 3, 1:42 PM EST, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 142 PM EST FRI FEB 3 2006 FLZ063-031930- GLADES- 142 PM EST FRI FEB 3 2006 AT 139 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PALMDALE...MOVING NORTHEAST AT 25 MPH. THE STRONGEST PORTION OF THE STORM WILL PASS JUST SOUTH OF PALMDALE AND JUST NORTH OF LAKEPORT. THE PRIMARY IMPACTS OF THIS STORM WILL BE FREQUENT LIGHTNING, GUSTY WINDS OF 30 TO 40 MPH AND SMALL HAIL. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
Special weather statement, Feb 3, 5:53 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 553 PM EST FRI FEB 3 2006 FLZ069-070-032330- EASTERN COLLIER-WESTERN COLLIER- 553 PM EST FRI FEB 3 2006 AT 546 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS ABOUT 5 MILES WEST OF BONITA SHORES TO 25 MILES SOUTHWEST OF MARCO ISLAND...MOVING NORTHEAST AT 20 MPH. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 35 MPH...AND LOCALLY HEAVY RAINS TO OVER AN INCH AN HOUR...ESPECIALLY ALONG THE COAST. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. THE MAIN IMPACT WILL BE FREQUENT LIGHTNING. TREES AND OPEN SHELTERS FOUND ON BEACHES OR GOLF COURSES OFFER NO PROTECTION. GET INDOORS NOW RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. JR
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 3:58 PM EST | Special Marine Warning | MFL | 62 min | |
| Feb 3, 4:33 PM EST | Tornado Warning | MFL | Palm Beach | 19 min |
| Feb 3, 4:36 PM EST | Special Marine Warning | MFL | 39 min | |
| Feb 3, 4:56 PM EST | Special Marine Warning | MFL | 64 min | |
| Feb 3, 6:00 PM EST | Special Marine Warning | MFL | 60 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.